Q. Why am I having a feeling of hopelessness?

Answered by
Dr. Sumit Srivastava
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 02, 2016 and last reviewed on: Jan 04, 2020

Hello doctor,

I am having feelings such as hopelessness, nervousness and shortness of breath. My ECG and lipids are fine and my physician advised no problem with my heart and breath. He says it is due to depression and anxiety. I have some vertigo. Sometimes I feel less control over my body, restless, sleepy feeling and yawning, negative thinking, depressed mood and not interested in anything. Kindly suggest suitable medicine. Already I am taking Stalopam 10 bd, Alprax 0.25 bd, Fluoxetine 20 od and Trixia when feeling excessive nervousness. Also I am taking Olmetime-H 20 od for BP and Mactor-EZ od for cholesterol. Are these medicines and their dosage are fine as per my symptoms? Or should I change them? Kindly help me.

Dr. Sumit Srivastava

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

  • I have gone through your complaint. You are suffering from depression and anxiety as per your doctor.
  • If you are not seeing any improvement with these drugs then you can ask for increase in dose or consider switching to another class of drug after consultation with your doctor.
  • Changing prescription abruptly or discontinuation may lead to exaggeration of symptoms or withdrawal symptoms.
  • Moreover these drugs have major side effects and thus require continuous patient monitoring and follow up.
  • Some good alternatives like Paroxetine may be tried and could be helpful in treating anxiety in low doses.
  • Also if you are not tolerant to drug therapy, then you may look forward to cognitive behavioral therapy.
  • This therapy is taken by a psychiatrist in which the therapist identifies impaired thoughts and tries to correct them. They are 15-20 minute weekly session may help you with your illness.

For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have a habit of tongue thrusting. How to stop it?

Query: Hi doctor, I have a habit of tongue thrusting. Now, I am using permanent retainers for the past four months. How to overcome it?  Read Full »

Dealing with Chronic Physical Pain and Niggles

Article Overview: Pain is a debilitating symptom. It is often neglected, and has devastating consequences. The following article deals with common causes of pain, and its management. Read Article


Pain is a protective mechanism. It warns one, of the imminent, dormant, and potential danger. However, chronic physical pain can be disabling, and limits one's functional capacity. Women are more prone to pain than men, as revealed by several study designs and research methodologies. Those aged ove...  Read Article

How to overcome my depression symptoms?

Query: Hello doctor, I am a 42 year old male. I feel extremely weak after sleeping in the afternoon on weekends. And even after taking breakfast I feel sleepy, and I sleep off. I got a kidney transplant done five years back, and I am under psychiatric treatment from the past 15 years. I currently take the ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.